Jump to content
Ann Cronin

Help! Had chemotherapy today..

Recommended Posts

All,

Had chemotherapy today. For some reason I was under the impression that nausea began day 2 or 3. I'm feeling pretty nauseous right now (7 hours after chemo drugs administered). For some reason I can't remember if my doctor addressed if it is safe to take anti nausea meds so soon? Anti nausea meds were given intravenous today prior to the cisplatin & pemetrexed. Is it safe to take this evening? I have Compazine and Zofran. I know the Dexamethasone I can't take until tomorrow. Appreciate feedback!!

Ann

Share this post


Link to post
Share on other sites
Quote

 

Also.... I've been drinking water to stay hydrated. I feel like drinking the water is making me more nauseous, is it terrible if I don't drink a ton of water tonight?

 

Thanks, all...

Share this post


Link to post
Share on other sites

Hi Ann,  I think reactions to chemo are variable. Day 2 or 3 may be common, but  not universal. Do the prescription bottles have any particular info about when to take? I'd think that if it was to be taken only on day 2 or 3 it would say to. YOu could call your doctor or clinic. There is probably somebody on call even after hours. I suggest sipping water or other liquids as you can tolerate them. You'll get dehydrated if you throw up!  Hang in there, Ann! 

Share this post


Link to post
Share on other sites

The only med that is specific is the Dexamethasone (which states 2 tablets on days 2, 3 and 4 of treatment cycle) - the other two are "as needed every 4-6 hours".

Share this post


Link to post
Share on other sites

Ann,

Recall, I'm not a doctor and I agree with Bridget.  If it were me, I'd take the prescribed anti-nausea meds.  I would not take the steroids.  You should be well into 'roid rage soon.

To stay hydrated, try ice chips.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Ann

My nausea also started immediately. Don't remember one of my nausea meds, but the other was Zofran. Didn't take any steroids after treatment, only before. And was given the Dexa-whatever during treatment also. I know my infusion nurse told me to start taking my nausea meds that evening to head off the nausea and that's what I did. I learned that sucking on peppermint candy helped my nausea as much as the meds if not more. My nausea began the evening of my infusion and lasted a little over a week. I had the same chemo cocktail you're having. Hope you feel better soon. 

Judy M. 

Share this post


Link to post
Share on other sites

Thanks, all, very much appreciate input and advice as always. The nausea is mostly controlled today... mostly..... already treatment weary and I've only just begun. 

You all amaze & inspire me,

Ann

Share this post


Link to post
Share on other sites
Guest
You are commenting as a guest. If you have an account, please sign in.
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×